Cycle 3, Day 8

Teresa had her olaratumab-only infusion today. 

Her numbers (WBC, neutrophils, absolute neutrophils) that they look at to determine if chemo is safe to give were low, but Dr. Musgrave okayed the infusion.

(It looks like, and the oncology RN agreed, that despite that the Neulasta patch last week worked correctly, it may have technically failed. I’ve read that this does happen. It will work fine for many treatments . . . and then sometimes it doesn’t do anything. She did not receive Neulasta today. We’re told it is usually only given once per cycle.)

Teresa is currently at elevated risk for infection. In large groups, or around people she knows are sick, she needs to wear a face mask and have good hand/face hygiene. (Ideally, preferable not to be in close proximity to sick people, but sometimes this is unavoidable.)

Her RBC and hemoglobin are down too. If they go back up next week, her off week, then we think we can just consider the drop a chemo-reaction.

The RN oncologist we talked to before leaving said T’s numbers will most likely rebound over the next week, but to take precautions in the meantime. Although next week is her off-week, we’re going to call Monday and ask if she can come in either that day or on Tuesday just for labs so we can find out how she’s doing.

Her next chemo (plus labs and an office visit) is scheduled for Thursday, April 5th. She will have her next echo that morning (to see how her heart is doing on doxorubicin), and her next palliative care appointment on Friday, April 6th.

So, if her numbers are good, and her echo is good, she should be able to start Cycle 4 on April 5th. She is also due to begin Zinecard that day. That is the heart-protective medication I wrote about in an earlier post.

———————

It is possible that she has had the beginnings of CIPN (chemo-induced peripheral neuropathy) in her feet, but we won’t know unless it repeats. A few days ago, T had some symptoms which could be a match for CIPN, but could have just been a random pain that is unrelated.

Leave a Reply